What Can I Do About Dizziness That Comes With My Blood Pressure Medications?

Question: I have well-controlled blood pressure on several medications but recently began feeling dizzy when I stand up. What can I do about this?

Answer: Well, when you take blood pressure medicines, there are important facets or features of the therapy that can give you too much of an effect. So, if your pressure -- the phrase we use oftentimes is 'bottoms out' -- then you're going to be symptomatic or you're going to get, dizziness is a very common symptom when you stand up. So that will be a first thing to think about, is, could you get your blood pressured measured at the time of the symptom; if the blood pressure is too low, then adjustments have to be made.

The second issue is: there's a phenomenon of postural, or standing-up-blood-pressure-drop, which kind of sneaks its way in to what happens with us as we age or if we are a diabetic. So oftentimes it's very useful, particularly if a patient is taking their blood pressure readings at home, to every so often, every several months or so, obtain a blood pressure when lying down and obtain a blood pressure after you stand up for about three to five minutes.

That will show you if there's a postural element -- standing up, your blood pressure falls. Doctors oftentimes need that information in order to adjust medications accordingly.

-- This embed didnt make it to copy for story id = 5234566. -- This embed didnt make it to copy for story id = 5234566. -- This embed didnt make it to copy for story id = 5234566. -- This embed didnt make it to copy for story id = 5234566.
Join the Discussion
blog comments powered by Disqus
 
You Might Also Like...